Funnel Cloud, Jackson
- When
- September 21, 3:58 PM CST
- Where
- Jackson County, 4 mi SE of Marianna
- Reported by
- Law Enforcement
- Coordinates
- 30.739, -85.182
A funnel cloud was reported near State Highway 71 bout two miles south of Interstate 10.
Tropical Depression 10 came ashore just southwest of Crestview, Florida during the evening of September 21. 3 mb at Buoy 42039, 80 nautical miles south of Panama City, Florida.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TAE wrote it up.
Tropical Depression 10 came ashore just southwest of Crestview, Florida during the evening of September 21. The lowest sea level pressure recorded was 1005.3 mb at Buoy 42039, 80 nautical miles south of Panama City, Florida. Both the maximum sustained wind and peak wind gust of 27 and 35 knots, respectively, were also recorded at the buoy. Storm total rainfall ranged from 0.15 inches at Chipley to 2.37 inches at Apalachicola, Florida. Storm tides ranged from 2.5 to 4.1 feet along the Panhandle coast. There were no reports of beach erosion or inland flooding. There were a few reports of funnel clouds in portions of the Panhandle.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Sep 21, 3:09 PM CST, 49 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
509 PM EDT FRI SEP 21 2007
.SHORT TERM...TODAY-SUNDAY.
TROPICAL DEPRESSION #10...CURRENTLY LOCATED SOUTH OF WALTON COUNTY
WILL CONTINUE TO TRACK WEST-NORTHWEST ALMOST PARALLEL TO THE
COAST TOWARD THE LA/MS COAST AROUND 8 MPH AND MOVE ASHORE SOMETIME
TOMORROW MORNING. MAX SUSTAINED WINDS ARE 35 MPH WITH HIGHER GUSTS
AND THIS SYSTEM IS FORECAST TO STRENGTHEN OVER THE NEXT 12 TO 24
HOURS. THE MAIN CONCERN WITH THIS SYSTEM WILL CONTINUE TO BE
COASTAL FLOODING...HEAVY RAINFALL...AND WINDS ALONG THE COASTAL
AREAS. SOME ISOLATED AREAS HAVE ALREADY RECEIVED UP TO 2 TO 3
INCHES OF RAINFALL AND SEVERAL MORE INCHES ARE NOT OUT OF QUESTION
THROUGH THE NIGHT. ALSO...THE POSSIBILITY OF TORNADOES WILL
CONTINUE AS OUR AREA WILL REMAIN IN THE RIGHT FRONT QUADRANT OF
THIS SYSTEM. POPS WILL REMAIN TRICKY THROUGH TONIGHT AND INTO
TOMORROW MORNING. GUIDANCE IS SHOWING A WIDE VARIETY OF SOLUTIONS.
WILL LIKELY TAKE AN AVERAGE OF THE PREVIOUS FORECAST AND THE NEW
GUIDANCE. REFER TO THE MARINE SECTION FOR COASTAL FLOODING
CONCERNS. FOR TOMORROW AND SUNDAY...EAST-SOUTHEAST WINDS WILL
CONTINUE ACROSS THE AREA WITH PLENTY OF DEEP LAYER MOISTRUE.
THEREFORE...WILL CONTINUE TO SHOW A CHANCE TO LIKELY POPS ACROSS
THE BOARD THROUGH THE REMAINDER OF THE SHORT TERM.
.LONG TERM...(MONDAY THROUGH FRIDAY).
VERY BUSY NIGHT WITH A LOT TIME SPENT REGARDING ISSUES IN THE SHORT
TERM. HOWEVER...LITTLE CHANGE SEEN IN THE GLOBAL MODELS FOR NEXT
WEEK PER PREVIOUS FORECAST. GFS/ECMWF CONTINUE TO ADVERTISE A VERY
SUMMER LIKE PATTERN ACROSS THE SOUTHEAST MONDAY INTO EARLY WEDNESDAY
WITH UPPER LEVEL AND SURFACE RIDGING IN PLACE. THIS SHOULD RESULT IN
SEASONABLE TEMPERATURES IN THE UPPER 80S TO NEAR 90 AND SCATTERED
MAINLY AFTERNOON AND EVENING SHOWERS AND STORMS EACH DAY. A COLD
FRONT IS THEN EXPECTED TO PUSH INTO THE SOUTHEASTERN STATES FOR
WEDNESDAY INTO THURSDAY.
&&
.AVIATION...BANDS OF SHOWERS AND THUNDERSTSORMS WILL CONTINUE TO
SPREAD NORTHWEST FROM THE COASTAL WATERS INLAND ACROSS THE FLORIDA
BIG BEND AND PANHANDLE AND NORTHWARD INTO SOUTHWEST AND SOUTH CENTRAL
GEORGIA... ASSOCIATED WITH AN AREA OF LOW PRESSURE MOVING SLOWLY
WEST NORTHWEST ACROSS THE EASTERN GULF OF MEXICO. BRIEF HEAVY RAIN
AND WIND GUSTS 20-30 KNOTS WILL ACCOMPANY THESE SHOWERS. CIGS WILL
REMAIN MVFR WITH LIFR CONDITIONS IN THE VICINITY OF THE
SHOWERS...AND WINDS WILL CONTINUE SUSTAINED 10 TO 15 KT...GRADUALLY
BECOMING MORE SOUTHEAST AS THE LOW CONTINUES TO TRACK WEST NORTHWEST
TOWARDS THE CENTRAL GULF COAST. GREATEST THREAT OF HEAVY RAIN AND
THUNDERSTORMS WILL BE ALONG AND NEAR THE COASTAL AREAS...FROM THE
FLORIDA BIG BEND WESTWARD...AS REFLECTED IN THE TLH AND PFN TERMINAL
FORECASTS.
&&
.MARINE...
WILL CONTINUE TO MONITOR THE COASTAL FLOODING PROBABILITIES AS THE
DAY PROGRESSES. THE CURRENT WATER LEVEL FROM APALACHICOLA IS
CURRENTLY READING APPROXIMATELY 1.5 FT ABOVE AVERAGE. WITH THE
PERSISTENT ONSHORE FLOW ACROSS ST. GEORGE AND FRANKLIN COUNTY THESE
LEVELS WILL BE SLIGHTLY HIGHER. EXPECT THE HIGHEST POTENTIAL FOR
COASTAL FLOODING TO BE LATER THIS EVENING AND INTO TONIGHT ALONG
PORTIONS OF OUR COAST UPON THE ARRIVAL OF THE NEXT HIGH TIDE. RIP
CURRENTS WILL REMAIN DANGEROUS ALONG AND NEAR THE SOUTHERN TIP OF
CAPE SAN BLAS...ST. GEORGE ISLAND...AND EVENTUALLY ALONG THE
PANHANDLE BEACHES LATER TODAY.
SURF WILL REMAIN ROUGH WITH THE ONSHORE FLOW AT ST. GEORGE ISLAND
THROUGH THE DAY. ANOTHER THING TO CONTINUE TO MONITOR WILL BE ANOTHER
DEVELOPING FEATURE IN THE WESTERN CARIBBEAN THAT THE MODELS HAVE
BEEN HINTING AT FOR THE PAST FEW DAYS NOW. CONVECTION WITH THIS
SYSTEM IS BEGINNING TO FLARE ON THE SATELLITE IMAGERY. THIS STORM
IS PROGGED TO PUSH NORTH THROUGH THE YUCATAN CHANNEL AND COULD
SEND ANOTHER SOUTHERLY SOURCE OF WAVE ENERGY TOWARD OUR COAST
SOMETIME AROUND SUNDAY/MONDAY TIME FRAME. ALSO DURING THIS TIME
FRAME...THE MODELS ARE SHOWING MUCH LIGHTER WINDS OUT OF THE EAST-
SOUTHEAST DIRECTION.
&&
.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE 72 87 72 89 72 / 40 60 40 60 20
PANAMA CITY 74 85 75 88 74 / 70 60 40 60 30
DOTHAN 70 87 70 89 70 / 50 50 30 60 20
ALBANY 71 88 71 91 70 / 30 50 30 60 20
VALDOSTA 72 88 72 90 70 / 30 50 30 60 20
CROSS CITY 72 88 72 90 71 / 40 60 40 60 30
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
GA...NONE.
FL...TROPICAL STORM WARNING FOR THE FOLLOWING ZONES: BAY...COASTAL
WALTON...FRANKLIN...GULF.
COASTAL FLOOD WARNING UNTIL 11 AM EDT SATURDAY FOR THE FOLLOWING
ZONES: JEFFERSON...WAKULLA.
FLOOD WATCH THROUGH SATURDAY AFTERNOON FOR THE FOLLOWING ZONES:
BAY...COASTAL WALTON...FRANKLIN...GULF...WASHINGTON.
GM...SMALL CRAFT ADVISORY IN EFFECT FOR COASTAL LEGS
730...755...765...AND 775 THROUGH SATURDAY MORNING FOR WINDS
AND SEAS.
&&
AVIATION...CAMP
SHORT TERM/MARINE...GIBBS
LONG TERM...MROCZKAALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-221000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 115 PM EDT FRI SEP 21 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA... SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND INLAND PORTIONS OF THE FLORIDA BIG BEND AND PANHANDLE. .DAY ONE...THIS AFTERNOON AND TONIGHT... ...TROPICAL STORM WARNING IN EFFECT FROM APALACHICOLA TO DESTIN... ...COASTAL FLOOD WARNING IN EFFECT FOR WAKULLA AND JEFFERSON COUNTIES THROUGH SATURDAY MORNING... ...FLOOD WATCH IN EFFECT COASTAL COASTAL AREAS OF THE WESTERN BIG BEND AND FLORIDA PANHANDLE THROUGH SATURDAY MORNING... ...THERE IS A SLIGHT RISK OF SEVERE STORMS THIS AFTERNOON AND TONIGHT... THE AREA OF LOW PRESSURE OVER THE EASTERN GULF OF MEXICO HAS DEVELOPED INTO SUBTROPICAL DEPRESSION TEN. THE MAIN IMPACTS FROM THE SUBTROPICAL DEPRESSION WILL BE RAINFALL...COASTAL FLOODING...AND THE POSSIBILITY OF ISOLATED TORNADOES. MORE DETAILED INFORMATION CAN BE FOUND IN THE SUBTROPICAL DEPRESSION LOCAL STATEMENT. RAINFALL IS EXPECTED TO BE HIGHEST ALONG THE COAST WHERE 2 TO 4 INCHES OF RAINFALL IS POSSIBLE WITH ISOLATED HIGHER AMOUNTS. ACROSS INLAND AREAS...RAINFALL AMOUNT OF 1 TO 2 INCHES ARE EXPECTED WITH ISOLATED AMOUNTS UP TO 3 INCHES POSSIBLE. COASTAL AREAS HAVE BEEN INCLUDED IN A FLOOD WATCH. STRONG SOUTHERLY FLOW ACROSS APALACHEE BAY WILL LEAD TO HIGHER THAN NORMAL TIDES ALONG THE BIG BEND COASTLINE. TIDES OF 1 TO 3 FEET ABOVE NORMAL ARE EXPECTED. REFER TO THE LATEST COASTAL FLOOD WARNING PRODUCT FOR FURTHER DETAILS. SHOWERS AND THUNDERSTORMS ASSOCIATED WITH SUBTROPICAL DEPRESSION TEN WILL CONTINUE TO ROTATE ACROSS THE AREA THROUGH THE AFTERNOON AND INTO TONIGHT. A FEW OF THE THUNDERSTORMS MAY BECOME STRONG AT TIMES WITH ISOLATED TORNADOES POSSIBLE.. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... SOUTHERLY FLOW ON THE EASTERN SIDE OF LOW PRESSURE TO OUR WEST WILL CONTINUE TO BRING PLENTY OF TROPICAL MOISTURE NORTHWARD INTO THE REGION THROUGH SATURDAY. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP THROUGH THE DAY IN THIS UNSTABLE ATMOSPHERE. THE MAIN THREATS WILL BE FOR LOCALLY HEAVY RAINS. SUMMER LIKE CONDITIONS ARE THEN EXPECTED FOR SUNDAY INTO THE FIRST HALF OF NEXT WEEK...WITH A CHANCE FOR MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED LATER THIS AFTERNOON. CAMP
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
250 PM EDT FRI SEP 21 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0420 AM TORNADO 5 W MAYO 30.05N 83.26W
09/21/2007 LAFAYETTE FL EMERGENCY MNGR
LARGE OAKS DOWN WITH DEBRIS ON HIGHWAY 534 AND COUNTY
ROAD 351. TRACK APPROX 100 FEET WIDE AND A QUARTER MILE
LONG.
&&
LBOLDENPRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE TALLAHASSEE FL
359 PM EDT FRI SEP 21 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1220 AM TORNADO 5 W MAYO 30.05N 83.26W
09/21/2007 LAFAYETTE FL EMERGENCY MNGR
LARGE OAKS DOWN WITH DEBRIS ON HIGHWAY 534 AND COUNTY
ROAD 351. TRACK APPROX 100 FEET WIDE AND A QUARTER MILE
LONG.
&&
LBOLDENThe Eglin Afb radar (KEVX), 73 km away, was scanning. The volume nearest the first event began at 21:57 UTC.
3 funnel cloud. Local standard time, as filed.
A funnel cloud was reported near State Highway 71 bout two miles south of Interstate 10.
A funnel cloud was reported north of Interstate 10 near the Walmart.
A funnel cloud was sighted just north of Interstate 10.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2007Every state in 2007This day in weather historyWarnings in Florida, September 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 60213, 60214, 60215.